MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE
Model Number ED34-I10T2
Medical Device Problem Codes Detachment of Device or Device Component (2907); Misassembly by Users (3133)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Premarket identification: ife= import for export.(b)(4).
 
Event or Problem Description
Pentax medical was made aware of an event that occurred in the operating room during use in (b)(6).The reported complaint received on (b)(6) 2020 stated that the user facility used a pentax medical demo video duodenoscope, model ed34-i10t2 - serial number (b)(4), at the user facility for an emergency endoscopic retrograde cholangiopancreatography(ercp) without a pentax medical representative on site.During the ercp, the facility mistakenly used a cap intended for use with the facilities model ed34-i10t endoscope on the pentax medical video duodenoscope model ed34-i10t2 endoscope.The facility used a t scope cap, model oe-a55, instead of the disposable sterile distal end cap, model oe-a63.As a result, the oe-a55 with an unknown lot number, fell off within the patient.No retrieval was performed during the procedure.The physician made the decision to let the cap pass naturally.Once the cap passes, it will be discarded by the patient, so will be unavailable for evaluation.The facility is removing the ed34-i10t2 scope from the fleet to ensure that this does not happen again.No additional information was provided at the time of reporting.Pentax (b)(4) provided an update on 23-sep-2020 via email providing the pentax medical video duodenoscope serial number for the ed34-i10t2 and they also provided an update for the patient status stating the patient is good and is aware of the cap that was lost.The demo video duodenoscope was returned to pci on 05-oct-2020 for evaluation.Findings included a minor cover glass chip documented as wear and tear.Pentax model ed34-i10t2, serial number (b)(4), has been routinely serviced at a pentax facility as a demo device.
 
Additional Manufacturer Narrative
Evaluation summary: it was caused by improper mounting of oe-a63 and ed34-i10t2.Also, filed action was carried out and ifu was distributed.

Brand Name
PENTAX
Common Device Name
VIDEO DUODENOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
william (temporary)
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key10652906
Report Number9610877-2020-00165
Device Sequence Number11652227
Product Code FDT
UDI-Device Identifier04961333240135
UDI-Public04961333240135
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K192245
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberED34-I10T2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer09/08/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown